# SDR 97UAL900052

- Difficulty date: January 18, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N427UA
- Make and model: Airbus A320-232
- Aircraft serial: 512
- Engine: Iae V2527A5
- System (JASC): 2424 · AC Regulator
- Part: Gen Contl Unit
- Part number: 740120C
- Condition: Shorted
- Location: Nr 1
- Part time: 6,117 hours
- Component: Sunstrand, 740119F
- Stage of operation: CL
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

AT 16,000 FEET DURING CLIMB OUT OF ORD, LOST ELECTRICAL POWER.  NR 1 AC BUS, NR 1 TR  AND AC ESSENTIAL BUS WERE NOT POWERED.   APU WOULD NOT START.  SELECTED ALTERNATE POSITION OF AC ESSENTIAL FEED SWITCH.  AFTER AC ESSENTIAL BUS WAS POWERED APU STARTED AND WAS USED TO POWER NR 1 AC BUS THEN NR 1 TR.  TRIP RETURNED TO ORD.  THE NR 1 AC BUS TRIPPED OFF AND WAS NOT AUTOMATICALLY RECOVERED DUE TO A DIFFERENTIAL PROTECTION FAULT.  THE GENERATOR CONTROL UNIT WAS REPLACED AND THE IDG WAS ALSO REPLACED.  AFTER REPLACEMENT, THE SYSTEM WAS TESTED AND OPERATED NORMALLY.  PART TOTAL CYCLES, 2,312.
